What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 18, 12:09 PM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 18, 12:09 PM EST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
109 PM EDT Mon Aug 18 2025
...New AVIATION...
.UPDATE...
Issued at 1225 PM EDT Mon Aug 18 2025
Forecast remains on track for today as a late start to convection
is expected in the late afternoon and extending into the evening.
With a weak flow pattern, the sea breezes still look to be the
primary initiator with convection today and steering flow looks to
be south/southwest due to conditions mentioned in the previous
discussion. PoPs today peak around 30-40% for the east coast and
70-80% for interior and SW Florida. For tomorrow, rain chances
become more uniform across the region at 60-70%. High temperatures
will continue to reach the mid 90s each day.
&&
.SHORT TERM...
(Today through Tuesday)
Issued at 102 AM EDT Mon Aug 18 2025
Monday begins just like any other typical summertime day in South
Florida. Very weak east-southeast flow prevails early in the day as
mid to upper level ridging retreats and leaves South Florida in the
absence of significant synoptic influence. As the day progresses,
Hurricane Erin slowly enters the picture and surface flow tries to
attain a more northerly direction over local waters, while flow
remains extremely weak over land. Sea breezes are expected to be the
primary driver of convection as Hurricane Erin remains well towards
the southeast, although as sea breezes progress inland, northeast
flow will develop across the eastern half of the area with
northwest flow over the western half of the area. This will create
kind of a unique scenario where convection begins to develop
along the sea breezes and slowly pushes towards the south.
Overall, with such weak background flow the storm movement will
be slow and close to the metro areas. Convection will likely
begin across far western parts of the east coast metro areas and
very slowly progress inland and eventually towards the south as
the afternoon and evening progress. There will likely be a sharp
gradient in cloud cover, with sunshine remaining only over the
immediate coastal areas and barrier islands. Generally quiet
conditions should prevail overnight Monday into Tuesday, although
some high-res guidance is hinting at a slower halt to convection,
with some activity lingering into the first half of the night.
On Tuesday, Erin continues to propagate northward and is forecast to
make its closest pass to the peninsula well off to the east. This
is where we begin to see slightly stronger and more uniform
northerly flow develop across the area. A few coastal showers will
be possible during the morning hours, but shower and thunderstorm
activity will begin to increase across land areas by the early
afternoon hours as daytime heating is maximized. A similar
evolution is expected through the day with a general southerly
motion to the showers and thunderstorms. As the day progresses, we
should see surface flow beginning to veer more northwesterly
which will possibly advect the focus of convection across the far
southern portions of the area, including more of the Miami-Dade
and Broward metro areas than on Monday. All of this is dependent
on the progression of Hurricane Erin, and slight deviations in the
storm speed or motion could change timing for wind shifts across
Florida, which would impact the exact propagation of local
thunderstorms.
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 102 AM EDT Mon Aug 18 2025
Hurricane Erin remains the primary synoptic feature
through much of the long term period. As this system continues
northeastward, surface flow across South Florida veers more westerly
by Wednesday afternoon and will remain west-southwest through much
of the period. The only exception is along the immediate east coast
where a sea breeze will attempt to develop each afternoon and we
could see brief periods of southerly or even southeasterly winds in
these regions. A drier airmass moves in on Wednesday facilitated by
Hurricane Erin's circulation which could act to reduce rain chances
during the mid-week period. PWATs will range from 1.6 to 1.7 inches,
which could support a few isolated showers and storms but mostly
sunny conditions should prevail overall on Wednesday. On Thursday
and Friday a bit more moisture is able work into the area,
especially over the Lake Okeechobee region including Glades, Hendry
and Palm Beach counties, and this is where we should see most
showers and storms on Thursday and Friday afternoon, potentially
progressing eastward towards towards coast by the evening as
westerly flow continues to prevail, albeit very light.
Heading into the weekend, Hurricane Erin's influence begins to
weaken leaving South Florida without much synoptic influence at
all. Surface flow weakens significantly which should allow for a
more typical sea breeze pattern to dominate for Saturday and
Sunday, with an eastern breeze able to push inland and focus
convection across interior and Southwest portions of the area.
Temperatures should range from the low to mid 90s through the
period, with heat index values ranging in the low 100s to around
105, potentially dancing around Heat Advisory criteria, so this
potential will be monitored each day.
&&
.AVIATION...
(18Z TAFS)
Issued at 108 PM EDT Mon Aug 18 2025
Scattered showers and thunderstorms this afternoon into early
evening may result in brief flight restrictions. Easterly winds
this afternoon around 10 kts for most sites, with a westerly Gulf
breeze this afternoon at APF.
&&
.MARINE...
Issued at 102 AM EDT Mon Aug 18 2025
Pattern change begins Monday as distant Hurricane Erin's outer
circulation begins veering winds across Atlantic waters to a more
north-northeasterly direction. Light and variable winds across Gulf
waters to begin the day, and will be veering to a more northwesterly
direction by the afternoon. Winds will remain northeasterly for the
first half of Tuesday, but will be veering to a more north-
northwesterly direction through the day on Tuesday. Wave heights
remain at one foot or less for Atlantic waters on Monday and Gulf
waters on Monday and Tuesday. Wave heights increase to 3-4 feet
across northern Atlantic waters on Tuesday. The only exception is
around thunderstorms, which could provide brief periods of rough
seas and gusty winds.
With the passage of Erin to the east of the Florida peninsula mid-
late week, local Atlantic waters could see an increasing north-
northeasterly swell during this time period.
&&
.BEACHES...
Issued at 102 AM EDT Mon Aug 18 2025
Increasing swell from Erin is expected as early as Tuesday, but more
likely mid to late week. This will result in an increasing rip
current threat for the Atlantic beaches and possible high surf
concerns for Palm Beach county.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 93 78 95 / 20 60 30 40
West Kendall 77 93 76 94 / 30 60 30 40
Opa-Locka 79 95 78 96 / 20 60 30 50
Homestead 78 93 78 93 / 30 60 30 40
Fort Lauderdale 80 92 78 94 / 30 60 30 50
N Ft Lauderdale 80 93 78 95 / 30 50 20 50
Pembroke Pines 80 96 79 97 / 20 60 30 50
West Palm Beach 78 93 77 95 / 30 50 20 60
Boca Raton 78 94 77 97 / 30 50 20 50
Naples 78 93 79 92 / 30 60 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...Redman
In the hours before
Special weather statement, Aug 18, 2:40 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Mon Aug 18 2025
FLZ067-182015-
Inland Palm Beach County FL-
340 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of central Palm Beach
County through 415 PM EDT...
At 340 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Lion Country Safari Park,
or 11 miles east of Belle Glade, moving southwest at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, South Bay, Belle Glade Camp, and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2678 8046 2664 8031 2641 8043 2637 8056
2666 8072
TIME...MOT...LOC 1940Z 049DEG 7KT 2665 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 18, 3:21 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Aug 18 2025
FLZ067-071-182045-
Inland Broward County FL-Inland Palm Beach County FL-
421 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 445 PM EDT...
At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Mile Marker 30 On Alligator
Alley, or 17 miles west of Coral Springs, moving southwest at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mile Marker 30 On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8054 2631 8039 2611 8053 2632 8076
TIME...MOT...LOC 2021Z 045DEG 6KT 2633 8054
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 18, 4:12 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Mon Aug 18 2025
FLZ070-071-073-182145-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
512 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of southeastern
Collier, northern Miami-Dade and southern Broward Counties through
545 PM EDT...
At 512 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Alligator Alley And Miami
Canal, or 22 miles west of Pembroke Pines, moving southwest at 15
mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And
Miami Canal, Big Cypress National Preserve, and West Broward Rec.
Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2624 8072 2616 8052 2583 8065 2600 8092
TIME...MOT...LOC 2112Z 031DEG 14KT 2609 8068
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 18, 5:00 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
600 PM EDT Mon Aug 18 2025
FLZ070-073-075-182230-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
600 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 630 PM EDT...
At 600 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Dade-Collier Training Airport, or 28 miles
northwest of The Redland, moving southwest at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
Big Cypress National Preserve, and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2596 8088 2583 8068 2561 8086 2579 8112
TIME...MOT...LOC 2200Z 041DEG 11KT 2582 8085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWC